Lasix and Hearing Loss

Although most people tolerate Lasix® (furosemide) well, it is not free of dangerous risks. In most cases, side effects tend to be minor and are generally easy to treat. However, there are some potentially serious side effects of Lasix, such as hearing loss, hearing problems, or ringing in the ears (tinnitus), which should be reported to your healthcare provider right away.
 
If you combine certain medications with Lasix, hearing loss might be more likely to occur. For example, Lasix should not be combined with aminoglycoside antibiotics unless absolutely necessary, as taking these two medications together can increase the chance of permanent hearing loss. Also, the risk of hearing loss is increased if Lasix is combined with ethacrynic acid.
 
In some cases, hearing loss due to Lasix is permanent. It is more common when high doses are given intravenously or when combined with other medications that can cause hearing loss. People with severe kidney disease (such as kidney failure) may also be at higher risk. Let your healthcare provider know right away if you notice any problems with your hearing.
  
(Click Lasix Side Effects, Lasix Warnings and Precautions, and Lasix Drug Interactions for more information on the risks of hearing problems and hearing loss due to Lasix. These articles also explain why hearing loss occurs and how to prevent this problem.)
 
4 Reasons BPH Affects Your Libido
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.